2 posts in this topic

Posted · Report post

[size=2][size=3]I'm on my 3rd month of Accutane (Claravis). Back in November, on my 5th day of taking Accutane, I was up all night with excruciating back pain and I threw up a few times. I woke up the next morning and it was fine. I told my Dr. about this & she just said to make sure I'm drinking A LOT of water. So everything was fine for awhile. Then when I started my 3rd month, she upp my dosage to 60mg per day (I was taking 40mg per day before.) On my 4th day of taking 60mg, the back pain thing happened again. It was horrible pains all down the sides of my back and I threw up a few times. I've never had back pain before so I can't really tell if it's my nerves, muscles or what. I know it's not my spine or anything. Pretty sure it's just bad muscle pain? (I know I sound stupid haha.) So I stopped taking my Accutane for a day or two. Then started again. A few days after I started again...the back pain came back (not as intense this time, but still horrible.) and I threw up once that night. I decided to not take my Accutane the next day...but the nxt night the back pain and throwing up came back again. This went on 3 nights in a row...without me taking any Accutane. Then for the next two days the back pain was still there but the throwing up stopped. So I decided to start taking Aleve to get rid of the pain & I'm SO glad because it makes the pain almsot go away completely. So it's been like a week since I've taken my Accutane but I'm going to start taking it again tomorrow (do I need to tell my doctor that I didn't take it for a week??) and take Aleve with it. [/size][/size]

[size=2][size=3]But is it safe to take Aleve EVERY night? I feel like I cannot be on Accutane unless I have some kind of pain relief for my back....but I honestly feel like Accutane is my last resort because I'm 22, I've had acne for 7 years and nothing else comes close to Accutane. I still have about 4-5 more months to go. Also, my dr said that if everything looks good, she wants to up my dosage to 80mg per day starting next month. I'm also taking Lopid because of my high triglysteride levels. We all know that Accutane is bad for the liver, but she said Lopid is bad for it too...so she told me I cannot drink ANY alcohol. So that's two medicines affecting my liver...doesn't Aleve affect the liver too?[/size][/size]

[size=2][size=3]Is anyone else experiencing back pain/is there anything else I can do for it?[/size][/size]
[size=2][size=3]I'm SO afraid that my dermatologist will take me off Accutane if I tell her about this![/size][/size]
1 person likes this

Share this post

Link to post
Share on other sites

Posted (edited) · Report post

I don't know wheather you should take Aleve every night with claravis (give your derm a call and ask), but back/muscle pain is actually a pretty common side effect with accutane, I had it for 5 months while i was on claravis and it went away 1 week after i stopped. Edited by angel274

Share this post

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now